67.8K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Vaginal Atrophy & Tamoxifen

Lady_M
Member

Re: Vaginal Atrophy & Tamoxifen

Hello there,
i've had exactly the same treatment as you regarding lumpectomies, rads and tamoxifen. It will be 2 years in march that i will have been on tamoxifen and i'm fed up to the back teeth with it. Hot flushes i can deal with, it's no big deal for me. I'm in constant pain downstairs. Discharge is revolting and im ruining every single pair of white pants i have. I wear pads constantly to avoid changing knickers at work as dampness due to discharge is a problem. I don't feel inclined in the least to have sex, i started horse riding at the beginning of the year and only went about 6 times as the pain was too much. I bleed in between cycles too and have developed cysts and fibroids which add to the pain.
Not much consolation am I? I would love to know what alternatives are out there without making me even more grouchy than i am now!

Guest user
Not applicable

Re: Vaginal Atrophy & Tamoxifen

My GP has just given me a huge prescrioption of Replens and it seems to be working 🙂 x
Guest user
Not applicable

Re: Vaginal Atrophy & Tamoxifen

Thats great, thanks for that recommendation, when we saw the surgeon this week he recommended that we ask our GP to refer us to a gynacologist, we've got an appointment with our GP this week so we'll include this - thanks so much for the advice, Mum really appreciates this.
clare83
Member

Re: Vaginal Atrophy & Tamoxifen

Hayley, I was on Vagifem pessaries but have had to stop them. My gynacologist recommended dilators which I got on prescription from my GP. They really do help but you do have to use them regularly. Here is the link:
http://www.medicalshop.co.uk/products/view/amielle_comfort

Guest user
Not applicable

Re: Vaginal Atrophy & Tamoxifen

Hello,
My Mum has today been told that she has breast cancer, we are seeing the surgeon tomorrow, but one of her major concerns relates to this topic. She is on HRT due to severe vaginal dryness, she has been told that she will need to come off this, but is very concerned/upset about the dryness that would come due to this, we have made an appointment to see our actual doctor next week to see if there are any alternatives - she had been on Vagifem pessaries. Do anyone have any alternatives that they find helpful or any recommendations we could ask the doctor (as she's worried that the surgeon/doctors are just going to pass this off as a side effect)
Thank you
ps - she's not really computer literate, hence why i am doing this not her!
JCJ
Member

Re: Vaginal Atrophy & Tamoxifen

Try the yes products for a while. They come very highly recommended and claim to help with vaginal atrophy. I ordered the trial pack. I've used the little applicators and they help a lot with easing the discomfort of sex. You insert a small aplicator and squeeze the water-based product right inside the vagina and it simulates 'natural' wetness. I found that really effective. Not quite as happy with the sachets of oil-based or water-based lubricants, as it seems a bit of a faff to administer them to where they do any good. The other great thing about the applicator is that you can do it yourself before things get 'interesting' so it doesn't interfere with the mood - if you get my meaning! But it is quite expensive!

I've also used baby oil (Johnson's,but any would do), as recommended on this website, daily, as a moisturiser around my lady bits, when I've been particularly dry. This has helped. Occassionally, I get split skin there and sudocrem does the business then - but it takes a few days.

I hope that helps. I'm still only quite early on in this process - only been taking Tamoxifen & Zoladex for 7 months. Can't say I'm relishing the next 4 1/2 years!!
sivam
Member

Re: Vaginal Atrophy & Tamoxifen

Four years ago I was given oestrogen cream for Vaginal Atrophy, then I was 74 and put it down to age, it helped tremendously. Forward to May last year and at 77 was DX with Inv Lobular and was told the cancer was approx 18 months old when DX. also from menopause and beyond I was on HRT.Breast Surgeon thinks all this a contributory factor!I would be very wary now of use of Oestrogen creams.
I now use Aloe Vera gel and keep where possible an alkaline diet and use alkaline water sticks in my bottles of water and life is less of a "ring of burning fire"

Guest user
Not applicable

Re: Vaginal Atrophy & Tamoxifen

I'm not going to help here I'm afraid, other than to let you know you're not alone. This topic comes up over and over, and no-one has any answers, other than moisturisers, which I don't see helping atrophy - dryness of course but not atrophy.
I suffer too, even having come off all hormones and being on my own in that respect - sex has been of fthe books for about 2 years now, partly due to the fact I've often felt awful for othe rreasons but when I don't I still come up against the tightness. I have my smear next week and I'm dreading it.
I asked my breast surgeon about oestogen creams and he said he was happy for me to use them even tho I had a poor prognosis anyway and if it were his wife he'd say the same, which I found a little comforting. Maybe this may ease some worries in that direction for you.
So please - anyone - if you have any ideas please speak now - we're hanging on your every word! .
Louise_BCC
Member

Re: Vaginal Atrophy & Tamoxifen

Hi there cj-1

Firstly, welcome to the forums, I'm sure you'll find lots of helpful information here.

Whilst you are waiting for others to respond, you might find a call to our Helpline useful. They're on 0808 800 6000 and are open 9-5 weekdays and 10-2 on Saturday.

Kind regards.

Louise, Facilitator

cj_1
Member

Vaginal Atrophy & Tamoxifen

Hi

This is my first post and I am sorry to jump straight in with such a personal question so to speak.

I am 43 years old, I was diagnosed almost 3 years ago to the day with BC, had a lumpectomy, rads and Tamoxifen. Having been on Tamoxifen for almost three years I felt I had just about got off lightly with very little in the way of side effects, minimal hot flushes and slightly deranged LFT but apart from that nothing major...... until two months ago.

Since September I have been having a terrible time with sore, burning lady bits. Down below is red raw, is excrutiatingly painful when I wee, and as for sex, all I can say is what sex? Initially I was treated for all the usual things, thrush, UTI, etc etc, had swabs and tests and all came back negative. I have tried everything under the sun Vagisil, Canestan, Tea tree oil, Canestan HC, Replens, hydrocortisone cream and now my doctor has prescribed Dermovate, daily for a fornight which to be honest has had little effect in the 10 days I have been using it. I no longer use bubble bath, shower gel or soap and have moved on to wearing hold ups instead of tights for work. I have just ordered some Yes moisturiser/lubricant in a last ditch effort.....

I am at my wits end with it all and although my partner is incredibly understanding he is a bloke at the end of the day! My hobby is horse riding which I have not been able to do for two months due to it aggravating my "condition", although my horse doesnt seem to mind his enforced early retirement!

Researching on the internet I see that Tamoxifen can cause vaginal atrophy, but that the treatments involve oestrogen which obviously I am keen to avoid!!!!

Has anyone got a glimmer of hope for me? I have been in touch with my Breast Care Nurse who only seems to suggest the oestrogen cream and I am not prepared to take that risk.

Thanks in advance and sorry if its too much information x

Has